ALEXANDER HANTEL, M.D.; ERIC K. ROWINSKY, M.D.; ROSS C. DONEHOWER, M.D.
TO THE EDITOR: Oncologic Raynaud phenomenon develops in approximately 40% of men with testicular cancer who receive combination chemotherapy (1). The cause of the phenomenon in these patients is unclear but appears related in part to the effects of bleomycin on peripheral arteries (2). This complication can be disabling, particularly in young men, who are generally vigorous, and until recently, no consistently effective therapy was available. Nifedipine therapy is successful in preventing idiopathic Raynaud phenomenon, but is less effective in patients with underlying conditions such as systemic sclerosis, presumably due to the fixed nature of the vascular obstruction in the
Learn more about subscription options.
Register Now for a free account.
HANTEL A, ROWINSKY EK, DONEHOWER RC. Nifedipine and Oncologic Raynaud Phenomenon. Ann Intern Med. 1988;108:767. doi: 10.7326/0003-4819-108-5-767_2
Download citation file:
Published: Ann Intern Med. 1988;108(5):767.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only